Hail, Lynn
- When
- September 14, 3:25 PM CST
- Where
- Lynn County, 5 mi SW of Grassland
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.083, -101.667
Citizen located 5 miles north of Draw.
9 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Sep 14, 1:53 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 253 PM CDT WED SEP 14 2005 .SHORT TERM... ATMOSPHERE IS PRIMED FOR CONVECTION ACROSS THE REGION. WEAK COLD FRONT HAS MOVED SOUTH TO NEAR A LEVELLAND TO LUBBOCK TO PADUCAH LINE WHILE DRYLINE HAS MIXED EASTWARD ALONG A MIDLAND TO LUBBOCK TO PLAINVIEW LINE. STILL CAPPED NEAR TRIPLE POINT WITH MID LEVEL CLOUDS EXPANDING NORTHEAST AHEAD OF LARGE SCALE ASCENT. STRONG 300-500 MB WINDS WILL INCREASE VERTICAL SHEAR AND ALLOW FOR STORM ROTATION ENHANCING UPDRAFTS IN ENVIRONMENT WITH ALREADY MODERATE INSTABILITY OVER THE ROLLING PLAINS WHERE DEEPER MOISTURE EXISTS WITH DEWPOINTS IN THE UPPER 60S. ALL OF THIS SPELLS DEEP MOIST CONVECTION WITH STORMS QUICKLY TAKING ON SUPERCELL CHARACTERISTICS WITH MID LEVEL MESOS. FRONT/OUTFLOW BOUNDARIES WILL ENHANCE STORM RELATIVE HELICITY AND INCREASE TORNADO POTENTIAL. THUNDERSTORMS WILL LIKELY EVOLVE INTO MESOSCALE CONVECTIVE SYSTEM LATE EVENING INTO THE OVERNIGHT HOURS...WITH LOCALLY HEAVY RAIN AND FLOODING A POSSIBILITY. ACTIVITY WILL SHIFT TO THE SOUTH AND EAST ON THURSDAY AS SHORTWAVE TROUGH MOVES EAST ACROSS OKLAHOMA. .LONG TERM... UPPER LEVEL RIDGE LOOKS AS IF IT WILL BUILD IN ACROSS NM AND WEST TEXAS FRIDAY AND SATURDAY WITH DRIER CONDITIONS...AND TEMPERATURES BACK UP ABOVE SEASONAL NORMALS. RIDGE IS PROGGED BY MEDIUM RANGE MODELS TO BUILD EASTWARD TOWARD THE LOWER MISS VALLEY SUNDAY...FOLLOWED BY RISING HEIGHTS AGAIN OVER THE SRN ROCKIES AND SRN HIGH PLAINS BY MIDWEEK. THUS VERY LOW POPS THROUGH THE EXTENDED PERIOD. JAMES && .PRELIMINARY POINT TEMPS/POPS... FRIONA 56 82 59 87 / 50 30 20 10 TULIA 60 81 59 86 / 60 30 20 10 PLAINVIEW 61 82 62 85 / 60 30 20 10 LEVELLAND 62 84 62 86 / 50 30 20 10 LUBBOCK 62 83 65 87 / 50 30 20 10 BROWNFIELD 63 87 63 90 / 50 30 20 10 CHILDRESS 63 82 67 89 / 60 30 20 10 SPUR 64 86 67 88 / 60 50 40 10 ASPERMONT 69 87 69 91 / 50 50 40 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NWS AMARILLO TX 1145 AM CDT WED SEP 14 2005 TXZ021>044-151645- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1145 AM CDT WED SEP 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN SOUTH PLAINS...SOUTHEAST PANHANDLE...AND LOW ROLLING PLAINS THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM SILVERTON TO LUBBOCK TO POST. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE REMAINDER OF THE SOUTH PLAINS AND SOUTHWEST PANHANDLE. A VIGOROUS UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST COAST LATER TODAY WITH A VERY MOIST AND UNSTABLE AIRMASS LYING ACROSS THE REGION. ALSO...A FRONTAL BOUNDARY WILL BE IN PLACE ACROSS THE SOUTHERN PANHANDLE AND WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. GIVEN THE STRONG WINDS ALOFT ALONG WITH THE MODERATE INSTABILITY...SUPERCELL THUNDERSTORMS ARE EXPECTED WITH THE THREAT OF ISOLATED TORNADOES...VERY LARGE HAIL...AND DAMAGING THUNDERSTORM WIND GUSTS. LATER THIS EVENING AND TONIGHT...THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A MESOSCALE CONVECTIVE SYSTEM WITH THE PRIMARY THREAT GRADUALLY BECOMING HEAVY RAINFALL AND LOCALIZED FLOODING. FLOODING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SHOWERS AND THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF THE EXTREME SOUTHEAST PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. ISOLATED TWO TO FOUR INCH TOTALS COULD OCCUR OVERNIGHT CAUSING LOCAL EXCESSIVE RUNOFF AND FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN... A STALLED OR SLOWLY MOVING FRONTAL BOUNDARY COULD BE THE FOCUS FOR ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS ON THURSDAY. THE BEST CHANCE WILL BE OVER THE ROLLING PLAINS. SOME OF THE STORMS COULD BE STRONG TO LOCALLY SEVERE. NO HAZARDOUS WEATHER IS EXPECTED FOR THE PERIOD FRIDAY THROUGH NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 305 PM CDT WED SEP 14 2005 TXC075-101-107-125-169-263-269-345-433-150300- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 790 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS IN TEXAS THIS WATCH INCLUDES 9 COUNTIES IN NORTHWEST TEXAS COTTLE CROSBY DICKENS GARZA KENT KING MOTLEY STONEWALL IN THE PANHANDLE OF TEXAS CHILDRESS THIS INCLUDES THE CITIES OF...ASPERMONT...CHILDRESS...CROSBYTON... DICKENS...GUTHRIE...JAYTON...MATADOR...PADUCAH...POST...RALLS... ROARING SPRINGS AND SPUR.
The Lubbock radar (KLBB), 65 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
9 hail, 3 thunderstorm wind. Local standard time, as filed.
Citizen located 5 miles north of Draw.
Measured by the Texas Tech/West Texas mesonet station. Several large trees downed by thunderstorm wind gusts as reported by an NWS Cooperative Observer near Paducah, TX.
Several large trees downed by estimated 65 mph winds from an NWS Cooperative Observer.
Reported by an NWS Cooperative Observer located 15 miles south of Paducah or near the town of Grow, TX.
Measured by the Texas Tech/West Texas mesonet station located 6 miles northwest of White River Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465274, 5465545, 5465546, 5465547, 5465548, 5465549, 5465550, 5465551, 5465552, 5465553, 5465554, 5465555.